MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-57
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The cadiere forceps instrument was analyzed and removed to perform inspection on the back-end components.A visual inspection found that the roll input disk was broken.The broken input disk is causing the instrument to move imprecisely when driven on the system.The instrument was installed on an in-house system and driven and exhibited imprecise motion in the roll direction.The grip tips moved in the direction commanded, however a lag or delay in the motion was observed.The imprecise motion was caused by the broken roll input disk.The complaint was confirmed by failure analysis.The probable root cause is attributed to use and reprocessing conditions.
 
Event or Problem Description
It was reported that during a da vinci-assisted nipple sparing mastectomy surgical procedure, the cadiere forceps instrument was not moving as expected.There were no delays or interruptions with the procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the issue occurred with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer.The issue occurred while the surgeon was attempting to manipulate instruments from the surgeon console.The movements of the surgeon did not scale appropriately to the instrument.The distance was more and opposite left/right.Twisting clockwise and counter were correct.The timing of instrument movement was appropriate.There was no instrument-to-instrument or system arm-to-arm interference.The customer pulled back all instruments and camera to the snow globe and just tried using the cadiere in port 2.The issue was not resolved.The instrument was removed, and the port was not used after that.There was no injury to the patient.
 
Additional Manufacturer Narrative
The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21955846
Report Number2955842-2025-17336
Device Sequence Number9252958
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(11)221229(10)U11221229
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-57
Device Catalogue Number430009
Device Lot NumberU11221229 0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date05/04/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age53 YR
Patient SexFemale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceWhite